Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 13, 2000, 9:30 AM CST for Cheatham County, Dickson County, Williamson County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2000, 9:30 AM CST (15:30 UTC)
- Expired
- Feb 13, 2000, 10:00 AM CST
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Dickson County, TN, Williamson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 9:45 AM CST | Hail 0.75 | Pegram, TN | Dime size hail was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131531 SVRBNA TNC021-043-187-131600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEATHAM COUNTY IN TENNESSEE SOUTHEASTERN DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON NORTHWESTERN WILLIAMSON COUNTY IN TENNESSEE * UNTIL 1000 AM CST * AT 922 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF DICKSON...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTHEAST OF WHITE BLUFF AT 940 AM CST 6 MILES NORTHWEST OF FAIRVIEW AT 940 AM CST OVER PEGRAM AT 950 AM CST DAMAGING HAIL AND WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 8:30 AM CST, 1 hour earlier.
Area forecast discussion, Feb 13, 8:30 AM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 830 AM CST SUN FEB 13 2000 UPDATED ZONE PACKAGE TO REMOVE UNNEEDED WORDING AND SIMPLIFY. JUST NOTICED THAT UPPER LEVEL DRY PUNCH OVER ARKANSAS IS RACING TOWARD THE NORTHEAST AT ALMOST 70 KT. H5 SHORTWAVE STILL APEARS TO BACK IN WEST CENTRAL TEXAS. .BNA...NONE 18 JLM
In the hours before
Special weather statement, Feb 13, 5:16 AM CST, 4 hours 14 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-141130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CST SUN FEB 13 2000 MIDDLE TENNESSEE WILL EXPERIENCE A SIGNIFICANT THREAT FROM SEVERE WEATHER TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ALONG WITH ISOLATED TORNADOES. SOUTHERLY WINDS WILL INCREASE TODAY AND PULL WARM...MOIST AIR NORTHWARD FROM THE GULF OF MEXICO. THIS TROPICAL AIR WILL PRODUCE AN INCREASINGLY FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND SOME STORMS COULD BECOME SEVERE. RIGHT NOW, IT LOOKS LIKE A SERIES OF THUNDERSTORMS COULD RUMBLE ACROSS THE MID-STATE BETWEEN NOW AND SUNRISE MONDAY. THE FIRST BATCH WILL OCCUR TODAY...ESPECIALLY LATE MORNING THROUGH AFTERNOON...AS ATMOSPHERIC WINDS RAPIDLY INCREASE. THE SECOND BATCH WILL LIKELY OCCUR TONIGHT, AS A COLD FRONT PUSHES THROUGH THE AREA AND ATMOSPHERIC INSTABILITY REACHES ITS MAXIMUM. ATMOSPHERIC CONDITIONS WILL MAKE IT INCREASINGLY POSSIBLE FOR THUNDERSTORMS TO PRODUCE DAMAGING STRAIGHT LINE WINDS OF 60 MPH OR GREATER. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. CONDITIONS WILL ALSO BECOME INCREASINGLY FAVORABLE FOR DOWNBURST WINDS...ESPECIALLY TONIGHT. SUCH DAMAGING WINDS...WHICH FAN OUT FROM THE BOTTOM OF THUNDERSTORMS...CAN ALSO REACH SPEEDS OF 60 MPH OR GREATER. EMERGENCY MANAGEMENT TEAMS AND SPOTTER GROUPS IN MIDDLE TENNESSEE ARE ADVISED TO STAY ALERT TO CHANGING WEATHER CONDITIONS TODAY AND TONIGHT. IT IS VERY POSSIBLE THAT SEVERE THUNDERSTORM AND...OR TORNADO WATCHES WILL BE ISSUED LATER TODAY AND TONIGHT. YOU ARE ADVISED TO REVIEW YOUR FAMILYS SEVERE WEATHER PREPAREDNESS PLAN TODAY AND BE ABLE TO RESPOND QUICKLY IF SEVERE WEATHER THREATENS.
Special weather statement, Feb 13, 5:51 AM CST, 3 hours 39 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-141130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CST SUN FEB 13 2000 MIDDLE TENNESSEE WILL EXPERIENCE A SIGNIFICANT THREAT FROM SEVERE WEATHER TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ALONG WITH ISOLATED TORNADOES. SOUTHERLY WINDS WILL INCREASE TODAY AND PULL WARM...MOIST AIR NORTHWARD FROM THE GULF OF MEXICO. THIS TROPICAL AIR WILL PRODUCE AN INCREASINGLY FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND SOME STORMS COULD BECOME SEVERE. RIGHT NOW, IT LOOKS LIKE A SERIES OF THUNDERSTORMS COULD RUMBLE ACROSS THE MID-STATE BETWEEN NOW AND SUNRISE MONDAY. THE FIRST BATCH WILL OCCUR TODAY...ESPECIALLY LATE MORNING THROUGH AFTERNOON...AS ATMOSPHERIC WINDS RAPIDLY INCREASE. THE SECOND BATCH WILL LIKELY OCCUR TONIGHT, AS A COLD FRONT PUSHES THROUGH THE AREA AND ATMOSPHERIC INSTABILITY REACHES ITS MAXIMUM. ATMOSPHERIC CONDITIONS WILL MAKE IT INCREASINGLY POSSIBLE FOR THUNDERSTORMS TO PRODUCE DAMAGING STRAIGHT LINE WINDS OF 60 MPH OR GREATER. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. CONDITIONS WILL ALSO BECOME INCREASINGLY FAVORABLE FOR DOWNBURST WINDS...ESPECIALLY TONIGHT. SUCH DAMAGING WINDS...WHICH FAN OUT FROM THE BOTTOM OF THUNDERSTORMS...CAN ALSO REACH SPEEDS OF 60 MPH OR GREATER. EMERGENCY MANAGEMENT TEAMS AND SPOTTER GROUPS IN MIDDLE TENNESSEE ARE ADVISED TO STAY ALERT TO CHANGING WEATHER CONDITIONS TODAY AND TONIGHT. IT IS VERY POSSIBLE THAT SEVERE THUNDERSTORM AND...OR TORNADO WATCHES WILL BE ISSUED LATER TODAY AND TONIGHT. YOU ARE ADVISED TO REVIEW YOUR FAMILY'S SEVERE WEATHER PREPAREDNESS PLAN TODAY AND BE ABLE TO RESPOND QUICKLY IF SEVERE WEATHER THREATENS.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 24 min |
| Feb 13, 11:20 AM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 25 min |
| Feb 13, 11:20 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 25 min |
| Feb 13, 4:21 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 24 min |
| Feb 13, 5:06 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 29 min |
| Feb 13, 5:19 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Williamson | 26 min |
| Feb 13, 5:19 PM CST | Tornado Warning | OHX | Davidson | 26 min |
| Feb 13, 5:40 PM CST | Tornado Warning | OHX | Cheatham, Davidson | 35 min |
| Feb 13, 5:40 PM CST | Tornado Warning | OHX | Sumner, Wilson | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.